RUS  ENG
Full version
JOURNALS // Zhurnal Vychislitel'noi Matematiki i Matematicheskoi Fiziki // Archive

Zh. Vychisl. Mat. Mat. Fiz., 2008 Volume 48, Number 8, Pages 1392–1405 (Mi zvmmf124)

This article is cited in 3 papers

Automatic step size and order control in explicit one-step extrapolation methods

G. Yu. Kulikova, E. Yu. Khrustalevab

a School of Computational and Applied Mathematics, University of the Witwatersrand, Private Bag 3, Wits 2050, Johannesburg, South Africa
b Faculty of Mathematics and Mechanics, Ul'yanovsk State University, ul. L. Tolstogo 42, Ul'yanovsk, 432970, Russia

Abstract: A general theory is presented for explicit one-step extrapolation methods for ordinary differential equations. The emphasis is placed on the efficient use of extrapolation processes of this type in practice. The choice of the optimal step size and the order at each grid point is made in the automatic mode with the minimum computational work per step being the guiding principle. This principle makes it possible to find a numerical solution in the minimal time. The efficiency of the automatic step size and order control is demonstrated using test problems for which the well-known GBS method was used.

Key words: one-step extrapolation methods, Cauchy problem for a first-order ordinary differential equation, algorithm for automatic step size and order control.

UDC: 519.622

Received: 09.06.2007
Revised: 05.12.2007


 English version:
Computational Mathematics and Mathematical Physics, 2008, 48:8, 1313–1326

Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025